Vermont, 2008Damaging Winds in Vermont, July 20, 2008
July 20, 2008 · NWS ALY · 8 events in 2 counties and zones
The interaction between a nearly stationary frontal boundary across central New York State and northern New England, and a very warm, moist and unstable air mass, led to the development of numerous showers and thunderstorms Sunday afternoon and evening on July 20th. Some of the thunderstorms were severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The interaction between a nearly stationary frontal boundary across central New York State and northern New England, and a very warm, moist and unstable air mass, led to the development of numerous showers and thunderstorms Sunday afternoon and evening on July 20th. Some of the thunderstorms were severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 20, 4:00 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 20, 4:00 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN JUL 20 2008
.SYNOPSIS...
A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG A NEARLY STATIONARY
FRONTAL BOUNDARY DRAPED ACROSS THE AREA TONIGHT. SOME STORMS WILL
PRODUCE VERY HEAVY RAINFALL. ANOTHER AREA OF LOW PRESSURE WILL
MOVE ACROSS REGION MONDAY DRAGGING A COLD FRONT ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM BOX #709 IN EFFECT UNTIL 8 PM THIS EVENING. HAVE
FRONTAL BOUNDARY DRAPED ACROSS AREA...SPLITTING THE FORECAST AREA
IN HALF FROM THE NORTH TO SOUTH. AS OF 4 PM...KGFL 75 DEGREES WITH
LIGHT NE WINDS...KALB 83 DEGREES WITH CALM WINDS AND KPOU 94
DEGREES WITH SW WINDS. THE BOUNDARY HAVE SHIFT BACK NORTHWARD
WITH KALB AT 5 PM SHOOTING UP 86 DEGREES AND A SOUTH WIND AT 8
KNOTS. HAVE POOLING DEW POINTS IN THE VICINITY OF THE BOUNDARY.
THE STORMS IN VICINITY OF BOUNDARY ARE ROTATING...HAVE LOW LCL TO
NORTH OF BOUNDARY AND HIGH HELECITY (150-250). THE ATMOSPHERE IS
MODERATELY UNSTABLE WITH MLCAPE GENERALLY FROM 1000 TO 1500 J/KG.
LOW-LEVEL JET MAX WITH MOVE THROUGH REGION. THETA-E RIDGING
OCCURRING
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
BOUNDARY LIFTS BACK NORTH AS A WARM FRONT AND ANOTHER WAVE OF
PRESSURE MOVES THROUGH DRAGGING A WEAK COLD FRONT ACROSS REGION
MONDAY. SLIGHT DROP IN TEMPS AND DEW POINTS. ALOFT UPPER TROUGH
DIGS OVER GREAT LAKES REGION WITH LOW CUTTING OFF BY MID WEEK.
THE MODELS INDICATE THE THREAT FOR HEAVY RAINFALL SHOULD SHIFT
EASTWARD TO NEW ENGLAND MONDAY. WILL MAINTAIN FLASH FLOOD WATCH AT
THIS TIME. SCATTERED CONVECTION MONDAY WILL HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAINFALL. THERE IS GOOD MID LEVEL DRYING
BETWEEN US AND TS CRISTOBAL. WATER VAPOR SATELLITE INDICATES
MOISTURE CONNECTION TO REGION IS COMING FROM THE SOUTHWESTERN
UNITED STATES. TS CRISTOBAL IS FORECAST TO REMAIN OFFSHORE...REFER
TO THE NATIONAL HURRICANE CENTER PRODUCTS FOR DETAILS. SHOULD GET
A LULL IN CONVECTION TUESDAY. CONVECTION CAN NOT BE RULED OUT BUT
HAVE REDUCED POPS TO 20/30 PERCENT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS AND ENSEMBLE GUIDANCE ARE IN GENERAL AGREEMENT WILL
LONGWAVE PATTERN: TROUGH OVER THE NORTHEASTERN PACIFIC/NORTHWESTERN
NORTH AMERICA...RIDGE OVER THE CENTRAL CONUS AND TROUGH THE
EASTERN CONUS. THE GFS HAS COME INTO BETTER AGREEMENT WITH THE
ECMWF WHICH MAINTAINS THE TROUGH OVER THE GREAT LAKES REGION AND
NORTHEAST. ONCE AGAIN HAVE FOLLOWED HPC LEAD WHICH WAS BASED ON A
BLEND OF THE 00Z ECMWF AND GEFS MEAN FOR EXTENDED MAINTAINING
CONSISTENCY IN THE FORECAST. SURFACE FRONTAL BOUNDARY BECOMES
NEARLY STATIONARY ALONG/JUST OFF THE MID ATLANTIC/NEW ENGLAND
COAST FOR THE LATTER PART OF THE WEEK...WITH ANOTHER COLD FRONT
APPROACHING THE REGION NEXT WEEKEND. IN GENERAL...TEMPS WILL BE AT
OR JUST BELOW SEASONABLE LEVELS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
RAIN CONTINUES TO TRACK ACROSS NORTHERN AREAS...WITH GFL BEING ON
THE VERY SOUTHERN EDGE OF THE RAIN...SO GFL WILL CONTINUE TO GET
SOME BRIEF SHOWERS WITH BORDERLINE MVFR/IFR VISIBILITIES THROUGH
THIS AFTERNOON. MORE ORGANIZED CONVECTION DEVELOPING SOUTH OF LAKE
ONTARIO AND INTO WESTERN NY/PA...TIMED TO TRACK TO GFL AND ALB
AFTER 22Z...SO PUT BRIEF TEMPO AT BOTH GFL AND ALB AFTER 22Z FOR
IFR VISIBILITY IN TSRA. ACKNOWLEDGING POTENTIAL FOR BRIEF TEMPO
IFR VISIBILITY AT POU AFTER 23Z. AFTER 00Z...MOST AREAS WILL JUST
HAVE PERIODS OF RAIN AND SHOWERS WITH MAINLY MVFR
VISIBILITIES...AND CEILINGS TRENDING TO MVFR TOWARD AND AFTER 06Z.
STEADIER RAIN WILL END DURING THE EARLY MORNING HOURS AND TOWARD
SUNRISE BETWEEN 06Z AND 11Z...BUT CEILINGS AND VISIBILITIES WILL
BE MVFR...FLIRTING WITH IFR...THROUGH 13-14Z. AFTER
14Z...VISIBILITIES WILL IMPROVE TOWARD VFR...BUT CEILINGS WILL BE
SLOW TO RISE THROUGH MVFR. WINDS WILL BE LIGHT AND VARIABLE
THROUGH TONIGHT AT ALB AND GFL...BUT SOUTHWEST AROUND 10 KT AT
POU. WINDS MAY GUST TO AROUND 30 KT IN THUNDERSTORMS. TOMORROW
MORNING...LIGHT WINDS WILL BECOME WEST TO NORTHWEST AT LESS THAN
10 KT.
OUTLOOK...
MONDAY MVFR WITH PERIODS OF IFR POSSIBLE IN SHRA/TSRA.
MON NIGHT-WED...VFR WITH MVFR IN SCT SHRA/TSRA.
THU...VFR...NO SIG WX.
FRI...VFR/MVFR IN ISOLD/SCT SHRA/TSRA.
&&
.FIRE WEATHER...
A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG A NEARLY STATIONARY
FRONTAL BOUNDARY DRAPED ACROSS THE AREA TONIGHT. ANOTHER AREA OF LOW
PRESSURE WILL MOVE ACROSS REGION MONDAY DRAGGING A COLD FRONT ACROSS
THE AREA. RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 100 PERCENT
TONIGHT AND ONLY DROP TO MINIMUMS OF ONLY 60 TO 70 PERCENT MONDAY
AFTERNOON WITH 50 TO 60 PERCENT ACROSS THE MID HUDSON VALLEY.
&&
.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES. MODELS ARE IN GENERAL AGREEMENT
POOLING TO NEARLY 2 INCH PRECIPITABLE WATER VALUES ALONG THE
FRONTAL BOUNDARY ACROSS AREA. K-INDEX VALUES 35 TO 40. ALSO...MODEST
INSTABILITIES WILL SUPPORT HEAVY RAINFALL. THE SURFACE FRONT IS
NEARLY PARALLEL TO THE UPPER FLOW SETTING THE STAGE FOR SOME
TRAINING AND BACK BUILDING OF STORMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR VTZ013>015.
&&
SYNOPSIS...IAA/NAS
NEAR TERM...IAA/NAS
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...NAS
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Jul 20, 1:20 PM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT SUN JUL 20 2008
CTZ001-013-MAZ001-025-NYZ032-038>041-043-047>054-058>061-063>066-082-
084-VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
220 PM EDT SUN JUL 20 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT...THE
BERKSHIRES...LITCHFIELD HILLS AND EAST CENTRAL NEW YORK EXPECT
WARREN AND HAMILTON COUNTIES.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...ALBANY...HERKIMER...SARATOGA...FULTON...MONTGOMERY...
SCHENECTADY...WASHINGTON...RENSSELAER...SCHOHARIE...GREENE...
COLUMBIA...ULSTER...DUTCHESS...BERKSHIRE...
LITCHFIELD...BENNINGTON AND WINDHAM.
NYZ033-042-083-211100-
HAMILTON-NORTHERN WARREN-SOUTHEAST WARREN-
220 PM EDT SUN JUL 20 2008
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND WARREN COUNTIES.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 4:35 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG POLAND 43.23N 75.06W
07/20/2008 HERKIMER NY TRAINED SPOTTER
TREES AND WIRES DOWN RUSSIA RD. ALSO PART OF
CORNFIELD/HAY FIELD FLATTENED
0513 PM TSTM WND DMG MOHAWK 43.01N 75.01W
07/20/2008 HERKIMER NY TRAINED SPOTTER
TREE DOWN ON VEHICLE CHURCH ST AND WIRES DOWN
&&Local storm report, Jul 20, 4:48 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
548 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ROUND LAKE 42.94N 73.80W
07/20/2008 M0.75 INCH SARATOGA NY NWS EMPLOYEE
&&Local storm report, Jul 20, 4:59 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BALLSTON LAKE 42.91N 73.87W
07/20/2008 SARATOGA NY FIRE DEPT/RESCUE
TREES DOWN
0550 PM TSTM WND DMG MECHANICVILLE 42.90N 73.69W
07/20/2008 SARATOGA NY FIRE DEPT/RESCUE
TREES DOWN
&&Local storm report, Jul 20, 5:11 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG MAYFIELD 43.10N 74.27W
07/20/2008 FULTON NY LAW ENFORCEMENT
TREES DOWN ON WIRES IN VILLAGE
&&Local storm report, Jul 20, 5:25 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ROUND LAKE 42.94N 73.80W
07/20/2008 M1.00 INCH SARATOGA NY TRAINED SPOTTER
EXIT 10 OF NORTHWAY
&&Special weather statement, Jul 20, 5:28 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT SUN JUL 20 2008
NYZ041-049-050-053-054-084-VTZ013-202315-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-BENNINGTON VT-
SOUTHERN WASHINGTON NY-
628 PM EDT SUN JUL 20 2008
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SCHENECTADY...RENSSELAER...SOUTHERN AND CENTRAL
SARATOGA...WASHINGTON...AND SOUTHERN BENNINGTON COUNTIES THROUGH 715
PM...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILTON TO BURNT HILLS TO ROTTERDAM...OR ALONG A LINE EXTENDING
FROM SARATOGA SPRINGS TO 6 MILES NORTHWEST OF CLIFTON PARK TO
ROTTERDAM...AND MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
CLIFTON PARK BY 635 PM EDT
MECHANICVILLE BY 640 PM EDT
WATERFORD BY 650 PM EDT
GREENWICH AND CENTER BRUNSWICK BY 655 PM EDT
CAMBRIDGE BY 700 PM EDT
HOOSICK FALLS AND GRAFTON BY 705 PM EDT
IF ON OR NEAR SARATOGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
KL
Thunderstorm Wind, Bennington
- When
- July 20, 5:36 PM EST
- Where
- Bennington County, 0.5 mi E of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.170, -73.060
Numerous trees and wires were reported down blocking Route 7A approximately 1 mile east northeast of Manchester, due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:05 PM EST
- Where
- Windham County, 0.86 mi NW of West Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.940, -72.860
Trees and a pole were reported down along Route 101 near West Dover due to strong thunderstorm winds. In addition, a tree was also reported down on Bluebrook Road in Dover at approximately 1803 LST due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:20 PM EST
- Where
- Windham County, 0.69 mi S of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.940, -72.800
A pole was snapped along Lower Handle Road in Dover due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:25 PM EST
- Where
- Windham County, Williamsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.950, -72.680
Multiple trees were reported down in Williamsville due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:36 PM EST
- Where
- Windham County, 2.9 mi SW of West Dummerston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.900, -72.660
Power lines were reported down along Sunset Lake Road, approximately 5 miles northwest of Brattleboro, due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:36 PM EST
- Where
- Windham County, 0.69 mi S of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.940, -72.800
Trees were reported down on Valley View Road near Dover due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- July 20, 6:55 PM EST
- Where
- Windham County, 0.86 mi SE of West Dummerston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.920, -72.610
Trees were reported down near West Dummerston due to strong thunderstorm winds, which resulted in the closure of Route 5.
Thunderstorm Wind, Windham
- When
- July 20, 7:26 PM EST
- Where
- Windham County, 0.86 mi NW of Newfane
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.990, -72.660
Wires were reported down along Upper River Road near Newfane due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 20 to 21, 200868 injured · 3 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 200811 injured · $445,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Iowa, July 20 to 21, 20083 injured · $5.5 million · 81 kt wind · 7 events
- Heat in Kentucky, July 20 to 21, 20081 death · 2 events
- Heat in Mississippi, July 20, 20081 death · 1 event
- Rip Current in Florida, July 20, 20081 death · 1 event
- Hail in Nebraska, July 20, 2008$3.0 million · 1.75 in hail · 8 events
- Damaging Winds and Lightning Strikes in Indiana, July 20, 2008$160,000 · 65 kt wind · 35 events
- Hail in Minnesota, July 20, 2008$650,000 · 1.75 in hail · 5 events
- Flash Flood in California, July 20, 20081 injured · $500,000 · 1 event
- Damaging Winds in West Virginia, July 20, 2008$325,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, July 20, 2008$235,000 · 62 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126043, 126047, 126048, 126052, 126056, 126057, 126059, 126060.